My troubles began back in April 2012. I’d been dealing with some off and on pain in my hands and wrists. Then the pain spread to my shoulders so I decided it was time to get looked at. My doctor initially brushed it off as carpal tunnel and sent me off to physical therapy. It didn’t really help. I went back to the doctor for a full blood work up. Everything checked out ok except for my vitamin D which was at 11. I should be between 30-80 per the doctor. I was prescribed 50,000IU of vitamin D to take for 8 week to be followed up by another blood test. My vit D was raised to 16. I was ordered to take 5,000IU with another recheck in 8 weeks. That would’ve been in August, but I never made it. My summer got very busy and then with the holidays, time just got away from me.
Fast forward to now. In December my pains really got worst. A LOT worst! I’m beginning to wonder if I might have arthritis or fibromyalgia. The pains I have now are mainly in my fingers, hands, wrists, upper arms, knees, ankles, feet, toes, upper back, and neck. It’s not a constant pain. If I sit still, there’s usually no aching, but when I move it hurts. It’s worst when I sit or lay down for extended periods and then get up. I haven’t been sleeping through the night for the past couple of months now and when I do get up it’s painful to so much as just roll over in bed. I’ve been waking up every hour it seems. I used to look forward bed time, but now I dread it! I started taking over the counter Unisom which has helped. I still wake up a few times during the night, but not as often.
I went yesterday to get my recheck done that was due in August finally and the results came back showing my vitamin D was at 53. Now I’m over the low range, but I’m still in so much pain! Could my pain issues still be caused by vitamin D? How much longer should I have to expect to live in this pain before persuing other tests for arthritis or whatever else would be causing my pains? It’s been 9 months as it is and it seems to be getting worst not better. I’m really beginning to think it’s hopeless and that I’ll have to live the rest of my life in pain. This is not something that I’m looking forward to.
One more thing to add. Every morning when I wake up I take 800mg ibuprofen, 5,000iu vitamin D, a mulit vitamin, a supplement with calcium, magnesium, and zinc, and I also just started taking a glucosamine w/chondroitin and msm supplement. I’ve read that magnesium should be taken with vitamin D, but that it shouldn’t be magnesium oxide as it’s not absorbed as well as other forms so I started taking magnesium taurate which caused a rash on my stomach. I stopped taking it. Should I start taking it again in a lower dosage (1 capsule instead of 2).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.